MAUDE Adverse Event Report: RESPIRONICS, INC. INNOSPIRE ELEGANCE; NEBULIZER (DIRECT PATIENT INTERFACE)

RESPIRONICS, INC. INNOSPIRE ELEGANCE; NEBULIZER (DIRECT PATIENT INTERFACE)
Model Number 1099969
Medical Device Problem Codes Thermal Decomposition of Device (1071); Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging dreamstation 2 adv auto cpap device emitted smoke and a smelled like burnt plastic.The patient reports the device caught fire when the patient was using the device.The patient placed the device on the floor because it vibrated, and they started to smell something funny.The patient reports it smelled like burnt plastic and no flames were seen.The patient saw smoke coming from inside the device.The bottom of the device and sides are warped.The vents on the side are melted.The patient reports using a surge protector.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer received information alleging dreamstation 2 adv auto cpap device emitted smoke and a smelled like burnt plastic.The patient reports the device caught fire when the patient was using the device.The patient placed the device on the floor because it vibrated, and they started to smell something funny.The patient reports it smelled like burnt plastic and no flames were seen.The patient saw smoke coming from inside the device.The bottom of the device and sides are warped.The vents on the side are melted.The patient reports using a surge protector.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.No device has been returned.No further evaluation is possible at this time.Three attempts to have the device returned for evaluation and investigation were unsuccessful.A final report is being submitted.If new information becomes available that changes the outcome of the investigation and associated medical device reporting a follow up/supplemental report will be completed.

Brand Name
INNOSPIRE ELEGANCE
Common Device Name
NEBULIZER (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21913100
Report Number2518422-2025-104766
Device Sequence Number21102631
Product Code CAF
UDI-Device Identifier00383730001623
UDI-Public(01)00383730001623
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1099969
Device Catalogue Number1099969
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale